coming off seroquel - Forums at Psych Central



advertisement
Reply
 
Thread Tools Display Modes
Old 08-14-2018, 05:53 AM #1
melanson86 melanson86 is offline
Junior Member
 
Member Since: Aug 2014
Location: moncton
Posts: 13
melanson86 melanson86 is offline
Junior Member
melanson86 has no updates.
 
Member Since: Aug 2014
Location: moncton
Posts: 13

3 yr Member
1 hugs
given
Default coming off seroquel

Good Morning,

I have been taking seroquel for a month. My psychiatrist prescribed me a dose of 150 mg because I was not eating or sleeping after a bit of a breakdown after I discovered my partners infidelity. A month later, I am doing better and I am tappering the dose, I went from 150 mg to 100 mg, and immediately felt like I had more energy during the day, felt my emotions more, was able to cry again, felt very irritable and had mood swings. Im going to stay on the 100 mg dosage for at least a week before foing down to 75 mg. After day 3 of the 100 mg, my mood is starting to stabilise. However, I do feel my emotions again. I found that seroquel numbed my emotions a bit and I do feel more alive. Sometimes, I feel I get depressed because I feel my emotions <too much> if that makes any sense. Anyways, I will keep you guys updated on my taper. Im planning on weaning off completely in the next month of so and I have a prescription of lunesta to deal with the insomnia of the seroquel withdrawals when I am completely finished the taper. Hope everyone is doing fine
melanson86 is offline   Reply With QuoteReply With Quote
Hugs from:

advertisement
Old 08-14-2018, 01:08 PM #2
HD7970GHZ's Avatar
HD7970GHZ HD7970GHZ is offline
Poohbah
 
Member Since: Sep 2013
Location: Canada
Posts: 1,485
HD7970GHZ HD7970GHZ is offline
Poohbah
HD7970GHZ's Avatar
HD7970GHZ Primum Non Nocere
 
Member Since: Sep 2013
Location: Canada
Posts: 1,485

5 yr Member
2,019 hugs
given
PC PoohBah!
Default Re: coming off seroquel

Hi Melanson86,

I must first commend you for taking the initiative to get off of Seroquel. It is a hard one to come off.

I want to warn you about tapering off of Seroquel. Everyone is different when it comes to withdrawals and you have only been taking it for a month, however, my recommendation is to come off of it slowly.

When I came off of it I was sick for months. Extreme nausea would last literally months even after I had come off of it completely. In my case I had been taking it for over a year. I had to spit in bottles because my mouth would constantly accumulate saliva. It was disgusting.

I wish you the best and I am so sorry to hear about your partners infidelity. It blows my mind that humans can be capable of going to such extreme lows. You didn't deserve it!

Thanks,
HD7970ghz
__________________
"stand for those who are forgotten - sacrifice for those who forget"
"roller coasters not only go up and down - they also go in circles"
"the point of therapy - is to get out of therapy"
"don't put all your eggs - in one basket"
"promote pleasure - prevent pain"
"with change - comes loss"
HD7970GHZ is offline   Reply With QuoteReply With Quote
Old 08-14-2018, 04:32 PM #3
possum220's Avatar
possum220 possum220 is offline
Legendary
 
Member Since: Jan 2009
Location: Uppa Gumtree West
Posts: 16,412
possum220 possum220 is offline
Legendary
possum220's Avatar
possum220 has no updates.
 
Member Since: Jan 2009
Location: Uppa Gumtree West
Posts: 16,412 (SuperPoster!)

10 yr Member
4,472 hugs
given
PC PoohBah!
Default Re: coming off seroquel

The longer you are on seroquel the harder it is to come off. One month is not that long at all. Good luck with the process and the lunesta back up.
possum220 is offline   Reply With QuoteReply With Quote
Old 08-15-2018, 07:46 AM #4
melanson86 melanson86 is offline
Junior Member
 
Member Since: Aug 2014
Location: moncton
Posts: 13
melanson86 melanson86 is offline
Junior Member
melanson86 has no updates.
 
Member Since: Aug 2014
Location: moncton
Posts: 13

3 yr Member
1 hugs
given
Default Re: coming off seroquel

I managed to lower my dose to 75 mg from 150 mg in a weeks time. Aside from the first frop from 150 to 100 mg. I have not experienced any side effects. However, Im worried about what to expect when I go completely off of it. The psychiatrist has said that I can go completely cold turkey since seroquel has no physical dependance. However, my family physician had recommended a gradual taper. Usually, my psychiatrist is very smart so im surprised that she said that, Im not sure what to think
melanson86 is offline   Reply With QuoteReply With Quote
"Thanks for this!" says:
Old 08-19-2018, 09:15 PM #5
possum220's Avatar
possum220 possum220 is offline
Legendary
 
Member Since: Jan 2009
Location: Uppa Gumtree West
Posts: 16,412
possum220 possum220 is offline
Legendary
possum220's Avatar
possum220 has no updates.
 
Member Since: Jan 2009
Location: Uppa Gumtree West
Posts: 16,412 (SuperPoster!)

10 yr Member
4,472 hugs
given
PC PoohBah!
Default Re: coming off seroquel

A gradual taper is the best way to go. Cold turkey from Seroquel is very unwise if you have been on it for awhile. I happen to like my sleep. No Seroquel means no sleep. Being on it for a relatively short period you may find it easier to get off it.
possum220 is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 10:42 AM.

Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.



 

advertisement

Psych Central Forums

Psych Central is the leading mental health website, overseen by mental health professionals since 1995.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. .

Always consult your doctor or mental health professional before trying anything you read here.
Please read the full disclaimer.